MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24705
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in popliteal artery.A 3.0mm x 150mm x 150cm coyote balloon catheter was advanced for dilatation.However, during inflation, the balloon could not be fully dilated.After it was withdrawn, liquid was injected but the balloon was leaking, and it was broken.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in popliteal artery.A 3.0mm x 150mm x 150cm coyote balloon catheter was advanced for dilatation.However, during inflation, the balloon could not be fully dilated.After it was withdrawn, liquid was injected but the balloon was leaking, and it was broken.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient was stable.It was further reported that the target lesion was severely tortuous and severely calcified with 80% stenosis.The balloon was inflated once at 14 atmospheres for 60 seconds before it was ruptured.
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).Device evaluated by manufacturer: returned product consisted of a coyote balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a longitudinal tear 95mm from the tip and is approximately 3mm long.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a longitudinal tear in the balloon.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16321914
Report Number2124215-2023-05278
Device Sequence Number7895425
Product Code DQY
UDI-Device Identifier08714729796589
UDI-Public08714729796589
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2023
Device Model Number24705
Device Catalogue Number24705
Device Lot Number0025591775
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer02/08/2023
03/08/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date02/13/2023
03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age89 YR
Patient SexMale
Patient Weight70 KG